Alert archive / Nevada / River Flood Warnings in 2011

River Flood Warning 4, NWS Elko, NV

May 8, 2011Elko County, Nevada

NWS Elko, NV issued this river flood warning at May 8, 2011, 2:43 AM PDT for Elko County, Nevada. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
May 8, 2011, 2:43 AM PDT (09:43 UTC)
Expired
May 14, 2011, 2:43 AM PDT
In force
6 days
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bruneau River at Rowland (BRON2). The gauge peaked at 8.14 ft at May 15, 2011, 1:00 AM PDT.

actionminormoderate681005/0805/0905/1005/1105/1205/1305/1405/15
Action stage
6 ft
Minor stage
7 ft
Moderate stage
9.5 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13161500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WGUS45 KLKN 080943
FLWLKN
NVC007-090943-
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
243 AM PDT SUN MAY 8 2011

...THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN NEVADA... 

  BRUNEAU RIVER AT ROWLAND AFFECTING ELKO COUNTY
FOR THE BRUNEAU RIVER, INCLUDING ROWLAND, MINOR FLOODING IS OCCURING,
WITH RIVER LEVELS FORECASTED TO DECREASE.  

 ...AN ABOVE NORMAL MOUNTAIN SNOW PACK AND WARM TEMPERATURES HAVE CAUSED RAPID SNOWMELT. SNOWMELT HAS COMBINED WITH LIGHT RAINFALL TO INCREASE RUNOFF INTO THE BRUNEAU RIVER. THE BRUNEAU RIVER HAD REACHED FLOOD STAGE AS OF 2 AM...AND IS EXPECTED TO REMAIN NEAR FLOOD STAGE ON SUNDAY. COLDER TEMPERATURES ARE EXPECTED TO SLOW SNOW MELT AND REDUCE FLOODING ON MONDAY.

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    MON    TUE    WED

BRUNEAU RIVER
  ROWLAND           7.0   7.0 SUN  02 AM   6.7    6.4    6.2

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...


&&

NVC007-090943-
/O.NEW.KLKN.FL.W.0004.110508T0943Z-000000T0000Z/
/BRON2.1.ER.110508T0850Z.110508T0930Z.000000T0000Z.UU/
243 AM PDT SUN MAY 8 2011

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BRUNEAU RIVER AT ROWLAND.
* AT  2:30 AM SUNDAY THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* IMPACT...AT 7.0 FEET...FLOOD STAGE; MINOR FLOODING.

$$
4 follow-up statements
451 
WGUS45 KLKN 082134
FLWLKN
NVC007-092134-
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
234 PM PDT SUN MAY 8 2011

...FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS IN NEVADA...

  BRUNEAU RIVER AT ROWLAND AFFECTING ELKO COUNTY
  OWYHEE RIVER AT MOUNTAIN CITY AFFECTING ELKO COUNTY
  MARYS RIVER NEAR CHARLESTON AFFECTING ELKO COUNTY

FOR THE MARYS RIVER, INCLUDING CHARLESTON, MINOR FLOODING IS 
OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE.  FOR THE BRUNEAU 
RIVER, INCLUDING ROWLAND, MINOR FLOODING IS OCCURRING, WITH RIVER 
LEVELS FORECASTED TO DECREASE.  FOR THE OWYHEE RIVER, INCLUDING 
MOUNTAIN CITY, MINOR FLOODING IS OCCURRING, WITH RIVER LEVELS 
FORECASTED TO RISE SLIGHTLY.  

 ...INSERT BASIS SECTION HERE!!!...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    MON    TUE    WED

MARYS RIVER
  CHARLESTON        5.0    5.1 SUN 01 PM    4.8    4.4    4.3

BRUNEAU RIVER
  ROWLAND           7.0    7.1 SUN 01 PM    7.0    6.5    6.1

OWYHEE RIVER
  MOUNTAIN CITY     8.0    8.4 SUN 02 PM    8.5    8.0    7.8

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED LATER TONIGHT...


&&

NVC007-090912-
/O.EXT.KLKN.FL.W.0003.000000T0000Z-110509T0912Z/
/MBON2.1.ER.110508T0348Z.110508T0730Z.110508T2112Z.UU/
234 PM PDT SUN MAY 8 2011

THE FLOOD WARNING CONTINUES FOR 
  THE MARYS RIVER NEAR CHARLESTON.
* THROUGH THIS EVENING.
* AT  1:30 PM SUNDAY THE STAGE WAS 5.1 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATER THIS EVENING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE...MINOR LOWLAND FLOODING BEGINS 
  IN LOWEST PORTIONS OF REACH.  ABOUT 600 CFS...LIKE FLOOD OF 
  6/3/1995.

$$

NVC007-092134-
/O.CON.KLKN.FL.W.0004.000000T0000Z-000000T0000Z/
/BRON2.1.ER.110508T0850Z.110508T2000Z.000000T0000Z.UU/
234 PM PDT SUN MAY 8 2011

THE FLOOD WARNING CONTINUES FOR 
  THE BRUNEAU RIVER AT ROWLAND.
* THROUGH TONIGHT.
* AT  1:30 PM SUNDAY THE STAGE WAS 7.1 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* IMPACT...AT 7.0 FEET...FLOOD STAGE; MINOR FLOODING.

$$

NVC007-092134-
/O.CON.KLKN.FL.W.0005.000000T0000Z-000000T0000Z/
/OMCN2.1.ER.110508T0818Z.110508T2030Z.000000T0000Z.UU/
234 PM PDT SUN MAY 8 2011

THE FLOOD WARNING CONTINUES FOR 
  THE OWYHEE RIVER AT MOUNTAIN CITY.
* THROUGH MONDAY NIGHT.
* AT  2:00 PM SUNDAY THE STAGE WAS 8.4 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* IMPACT...AT 8.0 FEET...FLOOD STAGE; MINOR FLOODING.

$$
167 
WGUS45 KLKN 082144 CCA
FLWLKN
NVC007-092134-
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
234 PM PDT SUN MAY 8 2011

...FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS IN NEVADA...

  BRUNEAU RIVER AT ROWLAND AFFECTING ELKO COUNTY
  OWYHEE RIVER AT MOUNTAIN CITY AFFECTING ELKO COUNTY
  MARYS RIVER NEAR CHARLESTON AFFECTING ELKO COUNTY

FOR THE MARYS RIVER, INCLUDING CHARLESTON, MINOR FLOODING IS
OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE.  FOR THE BRUNEAU
RIVER, INCLUDING ROWLAND, MINOR FLOODING IS OCCURRING, WITH RIVER
LEVELS FORECASTED TO DECREASE.  FOR THE OWYHEE RIVER, INCLUDING
MOUNTAIN CITY, MINOR FLOODING IS OCCURRING, WITH RIVER LEVELS
FORECASTED TO RISE SLIGHTLY.

 ...SNOWMELT FROM RECENT WARM TEMPERATURES HAVE CAUSED HIGH FLOWS ON SOME
    AREA STREAMS AND RIVERS. WITH THE ARRIVAL OF COOLER TEMPERATURES TODAY
    STREAMS AND RIVERS WILL SLOWLY BEGIN TO RECEDE...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    MON    TUE    WED

MARYS RIVER
  CHARLESTON        5.0    5.1 SUN 01 PM    4.8    4.4    4.3

BRUNEAU RIVER
  ROWLAND           7.0    7.1 SUN 01 PM    7.0    6.5    6.1

OWYHEE RIVER
  MOUNTAIN CITY     8.0    8.4 SUN 02 PM    8.5    8.0    7.8

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED LATER TONIGHT...


&&

NVC007-090912-
/O.EXT.KLKN.FL.W.0003.000000T0000Z-110509T0912Z/
/MBON2.1.ER.110508T0348Z.110508T0730Z.110508T2112Z.UU/
234 PM PDT SUN MAY 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARYS RIVER NEAR CHARLESTON.
* THROUGH THIS EVENING.
* AT  1:30 PM SUNDAY THE STAGE WAS 5.1 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
  LATER THIS EVENING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE...MINOR LOWLAND FLOODING BEGINS
  IN LOWEST PORTIONS OF REACH.  ABOUT 600 CFS...LIKE FLOOD OF
  6/3/1995.

$$

NVC007-092134-
/O.CON.KLKN.FL.W.0004.000000T0000Z-000000T0000Z/
/BRON2.1.ER.110508T0850Z.110508T2000Z.000000T0000Z.UU/
234 PM PDT SUN MAY 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE BRUNEAU RIVER AT ROWLAND.
* THROUGH TONIGHT.
* AT  1:30 PM SUNDAY THE STAGE WAS 7.1 FEET.
* FLOOD STAGE IS 7.0 FEET.
* IMPACT...AT 7.0 FEET...FLOOD STAGE; MINOR FLOODING.

$$

NVC007-092134-
/O.CON.KLKN.FL.W.0005.000000T0000Z-000000T0000Z/
/OMCN2.1.ER.110508T0818Z.110508T2030Z.000000T0000Z.UU/
234 PM PDT SUN MAY 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE OWYHEE RIVER AT MOUNTAIN CITY.
* THROUGH MONDAY NIGHT.
* AT  2:00 PM SUNDAY THE STAGE WAS 8.4 FEET.
* FLOOD STAGE IS 8.0 FEET.
* IMPACT...AT 8.0 FEET...FLOOD STAGE; MINOR FLOODING.

$$
899 
WGUS85 KLKN 090835
FLSLKN
NVC007-100835-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
135 AM PDT MON MAY 9 2011

FOR THE MARYS RIVER, INCLUDING CHARLESTON, MINOR FLOODING IS 
OCCURING, WITH RIVER LEVELS FORECASTED TO DECREASE.  FOR THE BRUNEAU 
RIVER, INCLUDING ROWLAND, MINOR FLOODING IS OCCURING. FOR THE OWYHEE RIVER, INCLUDING MOUNTAIN CITY, MINOR FLOODING IS OCCURING AND MODERATE FLOODING IS POSSIBLE.  

 ...SNOWMELT FROM RECENT WARM TEMPERATURES AND RAIN ON A MELTING SNOWPACK HAVE CAUSED HIGH FLOWS ON SOME AREA STREAMS AND RIVERS...

                     FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    TUE    WED    THU

MARYS RIVER
  CHARLESTON        5.0   5.1 MON  12 AM   4.4    4.3    4.3

BRUNEAU RIVER
  ROWLAND           7.0   7.3 MON  12 AM   7.5    7.3    7.1

OWYHEE RIVER
  MOUNTAIN CITY     8.0   8.5 MON  12 AM   8.8    9.0    9.1

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...


&&

NVC007-091947-
/O.EXT.KLKN.FL.W.0003.000000T0000Z-110509T1947Z/
/MBON2.1.ER.110508T0348Z.110508T0730Z.110509T0747Z.UU/
135 AM PDT MON MAY 9 2011

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE MARYS RIVER NEAR CHARLESTON.
* UNTIL THIS AFTERNOON.
* AT 12:30 AM MONDAY THE STAGE WAS 5.1 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY.
* IMPACT...AT 5.0 FEET...FLOOD STAGE...MINOR LOWLAND FLOODING BEGINS 
  IN LOWEST PORTIONS OF REACH.  

$$

NVC007-100835-
/O.CON.KLKN.FL.W.0004.000000T0000Z-000000T0000Z/
/BRON2.1.ER.110508T0850Z.110509T0600Z.000000T0000Z.UU/
135 AM PDT MON MAY 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE BRUNEAU RIVER AT ROWLAND.
* UNTIL FURTHER NOTICE.
* AT 12:30 AM MONDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* IMPACT...AT 7.0 FEET...FLOOD STAGE; MINOR FLOODING.

$$

NVC007-100835-
/O.CON.KLKN.FL.W.0005.000000T0000Z-000000T0000Z/
/OMCN2.1.ER.110508T0818Z.110509T0700Z.000000T0000Z.UU/
135 AM PDT MON MAY 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE OWYHEE RIVER AT MOUNTAIN CITY.
* UNTIL FURTHER NOTICE.
* AT  1:00 AM MONDAY THE STAGE WAS 8.5 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* IMPACT...AT 8.0 FEET...FLOOD STAGE; MINOR FLOODING.
* IMPACT...AT 9.0 FEET...MODERATE FLOODING; BUSINESSES ALONG THE
OWYHEE RIVER IN MOUNTAIN CITY WILL EXPERIENCE WATER DAMAGE.

$$
956 
WGUS85 KLKN 111023
FLSLKN
NVC007-121023-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
323 AM PDT WED MAY 11 2011

FOR THE BRUNEAU RIVER, INCLUDING ROWLAND, NO FLOODING IS OBSERVED OR 
FORECAST.  

COOLER TEMPERATURES HAVE RESULTED IN DECREASED SNOW MELT INTO THE
BRUNEAU RIVER. THE RIVER IS NOT EXPECTED TO FLOOD BUT WILL STILL 
REMAIN HIGHER THAN NORMAL.

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    THU    FRI    SAT

BRUNEAU RIVER
  ROWLAND           7.0    6.2 WED 02 AM      +      +      +

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...


&&

NVC007-111053-
/O.CAN.KLKN.FL.W.0004.000000T0000Z-110511T1023Z/
/BRON2.1.ER.110508T0850Z.110509T0600Z.110509T1500Z.UU/
323 AM PDT WED MAY 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BRUNEAU RIVER AT ROWLAND.
* AT  2:30 AM WEDNESDAY THE STAGE WAS 6.2 FEET. 
* FLOOD STAGE IS 7.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at May 8, 2:20 AM PDT, 23 minutes earlier.

Area forecast discussion, May 8, 2:20 AM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
220 AM PDT SUN MAY 8 2011

.SYNOPSIS...A LARGE STRONG PACIFIC STORM SYSTEM WILL BRING WET
WEATHER AND UNSEASONABLY COOL TEMPERATURES TO THE GREAT BASIN
TODAY THROUGH TUESDAY. MUCH WARMER WEATHER QUICKLY RETURNS FOR THE
REMAINDER OF NEXT WEEK.

&&

.SHORT TERM...TODAY THROUGH TUESDAY. STRONG PACIFIC STORM SYSTEM
MOVING INTO THE GREAT BASIN THIS MORNING ON SCHEDULE. WATER VAPOR
IMAGERY REVEALS PRIMARY COLD UPPER LOW SPINNING NEAR SEATTLE.
STRONG SHORTWAVE ROTATING AROUND THIS FEATURE APPROACHING WESTERN
NEVADA THIS MORNING. STRONG DYNAMIC LIFT INCREASING QUICKLY AHEAD
OF THIS SHORTWAVE...WITH WIDESPREAD LIGHT RAINFALL OVERSPREADING
NORTHERN NEVADA ON RADAR THIS MORNING. RAINFALL TODAY WILL BE
QUITE WIDESPREAD WITH MOST LOCATIONS RECEIVING LIGHT AMOUNTS.
INCREASED POP GRIDS INTO THE 90-100% RANGE FOR MANY LOCATIONS
THROUGH TODAY. EXPECTING A VERY HIGH POP/RELATIVELY LOW QPF EVENT
THROUGH SUNDAY. POPULATED VALLEYS WILL REMAIN ALL RAIN
TODAY...WITH SNOW LEVELS HOLDING NEAR 6-7000 FEET. WET SNOW WILL
BE ACCUMULATING ON OUR HIGHER TERRAIN TODAY...AND THOSE PLANNING
OUTDOOR WEEKEND ACTIVITIES SHOULD PLAN ACCORDINGLY. THIS
AFTERNOON...SOME LIMITED INSTABILITY WARRANTS A MENTION OF THUNDER
IN ALL ZONES. NOT EXPECTING WIDESPREAD CONVECTION GIVEN WIDESPREAD
RAIN/CLOUDS AND MUCH COOLER TEMPERATURES. MAX TEMPS SOME 15
DEGREES COOLER TODAY COMPARED TO SATURDAY...MAINLY IN THE 50S.

TONIGHT...PRIMARY COLD UPPER LOW ENTERS NORTHERN NEVADA BY SUNRISE
MONDAY. PRECIPITATION EXPECTED TO BECOME MORE SCATTERED OR SHOWERY
OVERNIGHT...WITH THE EXCEPTION OF NEAR ELY/WHITE PINE COUNTY WHERE
HEALTHY QPF VALUES ARE EXPECTED. MUCH COLDER AIR INVADES ON GUSTY
NW WINDS TONIGHT...WITH SNOW LEVELS FALLING TO VALLEY FLOORS.
HOWEVER...IT CONTINUES TO APPEAR THAT THE VAST MAJORITY OF QPF
WILL FALL AS RAIN FOR POPULATED VALLEYS...BEFORE THICKNESSES
BECOME COLD ENOUGH TO SUPPORT SNOW. SNOW GRID AMOUNTS ARE
THEREFORE MINIMAL OVERNIGHT FOR VALLEY LOCATIONS. WET SNOW WILL
ACCUMULATE ON THE HIGHER TERRAIN OVERNIGHT WITH AN EMPHASIS ON NW
FACING SLOPES. GAVE SOME THOUGHT ABOUT ISSUING A WINTER WEATHER
ADVISORY FOR WHITE PINE COUNTY FOR THE MOUNTAINS...BUT UNCERTAIN
ON HOW MUCH SNOW WOULD STICK TO ROADS EVEN AT NIGHT.

MONDAY...MOSTLY CLOUDY...SHOWERY...AND UNSEASONABLY COOL AS COLD
UPPER LOW SINKS INTO CENTRAL NEVADA AND ELONGATES OVER THE GREAT
BASIN. HIGH CONFIDENCE THAT SHOWERS WILL BE SCATTERED ABOUT
MONDAY...MAINLY SNOW IN THE MORNING TRANSITIONING TO RAIN/SNOW
PELLETS MONDAY AFTERNOON. HOWEVER...QPF AND ANY SNOW AMOUNTS
APPEAR MINIMAL ACROSS MUCH OF NORTHERN NEVADA. THE EXCEPTION TO
THIS WILL BE ACROSS NYE/WHITE PINE COUNTIES WHERE MODELS CONTINUE
TO SUGGEST HEAVIER PRECIPITATION WILL BE FOCUSED MONDAY AFTERNOON.
PLACED SNOW AMOUNTS IN THE GRIDS FOR THE SOUTHERN ZONES FOR
THIS...ALTHOUGH SNOW WILL LIKELY HAVE A VERY DIFFICULT TIME
STICKING DURING MAY DAYLIGHT HOURS. KEPT THUNDER MENTIONED NEAR
THE COLDEST AIR ALOFT MONDAY AFTERNOON...MAINLY SOUTH AND WEST OF ELKO.
IT WILL NOT FEEL LIKE MAY ON MONDAY...WITH TEMPERATURES STRUGGLING
THROUGH THE 40S TO LOWER 50S.

TUESDAY...KEPT DECENT PRECIP CHANCES ACROSS MAINLY ELKO/WHITE PINE
COUNTIES TO COVER ANY MOISTURE WRAPAROUND FROM DEPARTING STORM.
THICKNESSES WILL BE WARM ENOUGH TO KEEP MOST OF THIS IN THE FORM
OF RAIN. COOL NORTHERLY FLOW KEEPS MAX TEMPS BELOW NORMAL IN THE
50S IN EASTERN NEVADA. BT

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. MODELS ARE IN GOOD
GENERAL AGREEMENT THROUGH SATURDAY...NO LARGE DISCREPANCIES. PATTERN
IS EXPECTED TO BE PROGRESSIVE HOWEVER MOVEMENT OF SYSTEMS WILL BE
SLOWER THAN RECENTLY. FROM TUESDAY NIGHT THROUGH SATURDAY...AN UPPER
LOW WILL MOVE SSE FROM NEAR THE CANADIAN PACIFIC COAST TO RECENTER
OFF THE PACIFIC OR/CA COAST. TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT...A SHORTWAVE RIDGE WILL AMPLIFY AND MOVE ACROSS THE GREAT
BASIN ENSURING A DRY PERIOD. AFTER THAT...THERE WILL BE PERIODS OF
DIFLUENT FLOW ALOFT OF THE CWFA BUT FOR THE MOST PART...A
SOUTHWEST FLOW WILL RESULT FOR SEVERAL DAYS. PICKING AND CHOOSING
WHICH DAYS WILL BE THE MOST UNSTABLE RIGHT NOW IS DIFFICULT WITH
THE LIMITED MOISTURE INFLOW. TEMPERATURES WILL GENERALLY RANGE
FROM THE 70S DAYTIME TO THE 30S OVERNIGHT. NOT MANY CHANGES MADE
TO ONGOING FORECAST. LW

&&

.AVIATION...A LOW PRESSURE SYSTEM WILL DELIVER A ONE-TWO PUNCH. A
COLD FRONT IS MOVING THROUGH THE GREAT BASIN NOW AND A STRONGER COLD
FRONT WILL MOVE THROUGH ON SUNDAY. LIGHT TO MODERATE SHOWERS OVER
NORTHERN NEVADA WILL CONTINUE AND SPREAD FURTHER SOUTH ON SUNDAY.
ISOLATED THUNDERSTORMS WILL POP UP ALL ACROSS THE AREA AS THE AIR
MASS DESTABILIZES SUNDAY AFTERNOON. LW

&&

.HYDROLOGY...ISSUED A FLOOD WARNING FOR THE MARYS RIVER NEAR
CHARLESTON THAT CONTINUES THROUGH SUNDAY MORNING. AS OF
MIDNIGHT...MARYS RIVER HAD RISEN TO 5.24 FEET...WITH MINOR FLOOD
STAGE AT 5 FEET. SNOWMELT FROM WARM TEMPERATURES SATURDAY IS
COMBINING WITH WIDESPREAD LIGHT RAINFALL TO INCREASE RUNOFF THIS
MORNING. RIVERS NEAR FLOOD STAGE THIS MORNING INCLUDE THE BRUNEAU AT
ROWLAND...MARTIN CREEK AT PARADISE VALLEY...AND THE OWYHEE RIVER
NEAR MOUNTAIN CITY. EXPECT ALL OF THESE RIVERS TO EXCEED MINOR FLOOD
STAGE THROUGH THIS MORNING...WITH ALL FLOWS SUBSIDING BY LATER THIS
AFTERNOON OR TONIGHT. HAVE ISSUED FLOOD WARNINGS ACCORDINGLY. COLDER
AIR WILL ARRIVE TONIGHT AND MONDAY...GREATLY DIMINISHING SNOW MELT
AND THE FLOODING THREAT. AN EXTENDED PERIOD OF MUCH WARMER WEATHER
WILL ALLOW FLOODING TO RETURN BY THURSDAY OF NEXT WEEK. BT

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/92/92/99
Hazardous weather outlook, May 7, 2:26 PM PDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
226 PM PDT SAT MAY 7 2011

NVZ013-030>037-082130-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
226 PM PDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE INTO NORTHWEST NEVADA TONIGHT BRINGING
VALLEY RAIN AND MOUNTAIN SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD LOW PRESSURE SYSTEM WILL BRING WET AND UNSEASONABLY COOL
WEATHER THROUGH TUESDAY. SNOW LEVELS WILL LOWER TO VALLEY FLOORS
SUNDAY NIGHT AND MONDAY MORNING. SNOW ACCUMULATIONS ARE EXPECTED
TO REMAIN BELOW 2 INCHES IN MOST VALLEYS AND MAINLY BE CONFINED TO
GRASSY AND VEGETATED AREAS. WARM ROAD SURFACE TEMPERATURES WILL
CAUSE MOST SNOWFALL TO MELT ON THOSE SURFACES.

HIGH PRESSURE WILL BRING A RETURN TO DRY WEATHER WEDNESDAY THROUGH
THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:12 PM PDTRiver Flood WarningLKNElko40 hr
May 8, 2:57 AM PDTRiver Flood WarningLKNElko6 days

Nearby

River Flood Warnings in Nevada, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.